MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 PFC SIG RPF INS SZ 4 10MM; PFC SIGMA RP-F : KNEE TIBIAL INSERT

DEPUY INTERNATIONAL LTD - 8010379 PFC SIG RPF INS SZ 4 10MM; PFC SIGMA RP-F : KNEE TIBIAL INSERT
Model Number 95-1040
Medical Device Problem Codes Naturally Worn (2988); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision of a sigma pfc ps rp total knee.Reason for revision was due to poly spin out.This occurred approximately 1 year ago.The primary surgery was done on (b)(6) 2005.Male, right side.The 10mm poly was removed and we then trialed and implanted a 12.5mm poly.Doi: (b)(6) 2005, dor: approx.One year ago, right side.
 
Event or Problem Description
A.Please confirm if the post on the insert came off from the tibial tray or did it just spin-out for more than 90 degrees? unknown.B.Was there any adverse consequences that affected the patient because of the reported event? revision surgery required.C.Was there a surgical delay because of this event? if yes, what is the duration of the delay? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4) investigation summary
=
> according to the information received ¿revision of a sigma pfc ps rp total knee.Reason for revision was due to poly spin out.This occurred approximately 1 year ago.The primary surgery was done on (b)(6) 2005.¿ the physical device was not returned, however photos were provided for review.The photos provided with the complaint consisted of ¿coulter.Sigma poly.1.Jpg¿, ¿coulter.Sigma poly.2.Jpg¿, ¿coulter.Sigma poly.3.Jpg¿ and ¿coulter.Sigma poly.4.Jpg¿ of the device 951040 pfc sig rpf ins sz 4 10mm.The photos were forwarded to depuy synthes material science for further evaluation.Review of the photos found wear, delamination, crazing, and other damage consistent with ~15 years of service with articular wear and loading within anticipated regions of the insert.The superior cam of the insert is damaged consistent with spinout between the femoral component and the mating articular portions of the tibial insert.With the gross loss of material and fracture of the posterior aspect of the insert, coupled with the damage to the superior cam, it seems likely the insert rotated 180 degrees with respect to the femoral component (while still retained within the cone of the tibial tray).A manufacturing records evaluation (mre) was not performed as no valid finished goods lot number was provided for this device.Based on the observations of the given information, is not possible to determine a definitive root cause of the spinout.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> a manufacturing records evaluation (mre) was not performed as no valid finished goods lot number was provided for this device.

Brand Name
PFC SIG RPF INS SZ 4 10MM
Common Device Name
PFC SIGMA RP-F : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12813014
Report Number1818910-2021-25098
Device Sequence Number4756757
Product Code JWH
UDI-Device Identifier10603295230410
UDI-Public10603295230410
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number95-1040
Device Catalogue Number951040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer01/04/2022
01/18/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/18/2022
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIG RPF INS SZ 4 10MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale